MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 56MM; HIP ACETABULAR CUP

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 56MM; HIP ACETABULAR CUP
Catalog Number 121722056
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that one of the ards broke off during the revision, no delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, as per images attached, ard¿s have fractured off, one fractured ard was found during revision.The product and photographic evidence were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and from the provided attachment (b)(4).Visual analysis of the returned sample and review of the photographic evidence revealed that the inner surface of the pinnacle sector ii cup 56mm presents a worn appearance most likely caused by the head articulating against the implant as a result of the reported disassociation of the poly liner from the acetabular cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121722056 / m24x96] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, a potential cause cannot be determined with the information provided and it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [121722056 / m24x96] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: according to the information received, as per images attached, ard¿s have fractured off, one fractured ard was found during revision.The product and photographic evidence were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and from the provided attachment ((b)(4) re product complaint - marathon 3656 liners).Visual analysis of the returned sample and review of the photo revealed that the inner surface of the pinnacle sector ii cup 56mm presents evidence of material transfer due to the head articulating against the cup as a result of the reported disassociation of the poly liner from the acetabular cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121722056 / m24x96] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is not established, however, there is no indication that a design or manufacturing issue has caused or contributed to the complaint condition.No corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121722056 / m24x96] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINNACLE SECTOR II CUP 56MM
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18140533
Report Number1818910-2023-23286
Device Sequence Number18140477
Product Code LPH
UDI-Device Identifier10603295009849
UDI-Public10603295009849
Combination Product (Y/N)N
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722056
Device Lot NumberM24X96
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/06/2023
01/30/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/06/2023
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR NEUT 36IDX56OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown